[Skip to Content]
[Skip to Content Landing]
Citations 0
Editor's Correspondence
January 27, 2003

Plasma D-Dimer Test Accuracy Can Be Affected by Heparin Administration

Arch Intern Med. 2003;163(2):246. doi:10.1001/archinte.163.2.246-a

In their excellent review, Kelly et al1 clearly pointed out the clinical utility of using plasma D-dimer (D-d) levels in the diagnosis of acute venous thromboembolism (VTE).1 In particular, they showed that concomitant administration of calcium heparin does not affect significantly D-d levels and, therefore, the utility of the test is not compromised in clinical practice in which many patients may be already receiving heparin at the performance of the D-d test. However, more recent evidence shows that anticoagulant administration, also in small dosages and for a short time, can affect the accuracy of plasma D-ds.2,3

First Page Preview View Large
First page PDF preview
First page PDF preview
×